Publicacions Matemàtiques

Polynomial differential equations with many real ovals in the same algebraic complex solution

A. Lins Neto

Full-text: Open access

Abstract

Let $\operatorname{Fol}_{\mathbb{R}}(2,d)$ be the space of real algebraic foliations of degree $d$ in $\mathbb{R} \mathbb{P}(2)$. For fixed $d$, let $\operatorname{Int}_{\mathbb{R}}(2,d)=\lbrace\mathcal{F}\in \operatorname{Fol}_{\mathbb{R}}(2,d)\mid \mathcal{F}$ has a non-constant rational first integral$\rbrace$. Given $\mathcal{F}\in \operatorname{Int}_\mathbb{R}(2,d)$, with primitive first integral~$G$, set $O(\mathcal{F})=$ number of real ovals of the generic level $(G=c)$. Let $O(d)=\sup\lbrace O(\mathcal{F})\mid \mathcal{F}\in \operatorname{Int}_{\mathbb{R}}(2,d)\rbrace$. The main purpose of this paper is to prove that $O(d)=+\infty$ for all $d\ge5$.

Article information

Source
Publ. Mat., Volume 55, Number 2 (2011), 379-399.

Dates
First available in Project Euclid: 22 June 2011

Permanent link to this document
https://projecteuclid.org/euclid.pm/1308748953

Mathematical Reviews number (MathSciNet)
MR2839448

Zentralblatt MATH identifier
1273.32039

Subjects
Primary: 34C09 34C08: Connections with real algebraic geometry (fewnomials, desingularization, zeros of Abelian integrals, etc.) 37F75: Holomorphic foliations and vector fields [See also 32M25, 32S65, 34Mxx]

Keywords
Real ovals differential equations

Citation

Neto, A. Lins. Polynomial differential equations with many real ovals in the same algebraic complex solution. Publ. Mat. 55 (2011), no. 2, 379--399. https://projecteuclid.org/euclid.pm/1308748953


Export citation

References

  • M. Brunella, “Birational geometry of foliations”, Monografías de Matemática [Mathematical Monographs], Instituto de Matemática Pura e Aplicada (IMPA), Rio de Janeiro, 2000. Available electronically at http://www.impa.br/Publicacoes/Monografias/Abstracts/brunella.ps.
  • C. Camacho and A. Lins Neto, “Geometric theory of foliations”, Translated from the Portuguese by Sue E. Goodman, Birkhäuser Boston, Inc., Boston, MA, 1985.
  • M. M. Carnicer, The Poincaré problem in the nondicritical case, Ann. of Math. (2) 140(2) (1994), 289\Ndash294.
  • A. G. Khovanskiĭ, “Fewnomials”, Translated from the Russian by Smilka Zdravkovska, Translations of Mathematical Monographs 88, American Mathematical Society, Providence, RI, 1991.
  • K. Kodaira, On compact analytic surfaces. II, III, Ann. of Math. (2) 77 (1963), 563\Ndash626; ibid. 78 (1963), 1\Ndash40.
  • A. Lins Neto, Some examples for the Poincaré and Painlevé problems, Ann. Sci. École Norm. Sup. (4) 35(2) (2002), 231\Ndash266.
  • A. Lins Neto, Curvature of pencils of foliations. Analyse complexe, systèmes dynamiques, sommabilité des séries divergentes et théories galoisiennes. I, Astérisque 296 (2004), 167\Ndash190.
  • J. V. Pereira, Vector fields, invariant varieties and linear systems, Ann. Inst. Fourier (Grenoble) 51(5) (2001), 1385\Ndash1405.
  • A. Seidenberg, Reduction of singularities of the differential equation $A\,dy=B\,dx$, Amer. J. Math. 90 (1968), 248\Ndash269.